Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


gynecomastia and sustiva
Sep 1, 2008

Long story short, 44 year old male,great shape and great health.Have had lipodystrohy and partially fixed with New-fill. This is a related problem in the lines of buffalo hump,and related wierdness cause of hiv meds. Long term on Sustiva and its caused Gynecomastia (confirmed by doc) All my hormones have checked out normal. The doc let me try a course of DHT gel rubbed on the pecs, but I am getting no results. The plan "B: is Tamoxifen but I am not hearing good things about it reversing minor gyno like mine. I have heard from the body building sites of something called Letrozole which they say is the best chance of reversing some of the gyno. It basically shuts down almost all of your production of Estrogen. Doc believes Sustiva is mimicing estrogen and thats why I have gyno. Any thoughts? Any idea where I can turn? I hate just throwing money at this, and I know if I wait to long the gyno can become permanent. The only effects I get from the dht is hair loss...

Response from Dr. Pierone

When confronted with a medication-related side effect, the first choice is usually to determine if there is an alternative agent to take the place of the offending drug. So in your case, could Viramune or Intelence or Isentress be substituted for Sustiva? Your doctor should have an opinion on this.

If prudence dictates that the medication causing a side effect must be continued, then a course of a drug to block estrogen might be useful. I posed your question to Nelson Vergel (website at this link), who is an expert on the use of anabolic steroids for HIV-related problems and he mentioned that Arimidex has been used for gynecomastia at a starting dose of 1mg daily for one week followed by 0.25mg daily for 3 weeks. You might discuss this option with your doctor if switching Sustiva is not a good choice for you.

I hope this information helps and best of luck!



Previous
Scuptra bumps
Next
LIPO AND COMBIVIR

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement